Annali di Matematica Pura ed Applicata (1923 -)

, Volume 193, Issue 5, pp 1345–1351 | Cite as

Holomorphic submersions of locally conformally Kähler manifolds

  • Liviu Ornea
  • Maurizio Parton
  • Victor Vuletescu


A locally conformally Kähler (LCK) manifold is a complex manifold covered by a Kähler manifold, with the covering group acting by homotheties. We show that if such a compact manifold \(X\) admits a holomorphic submersion with positive-dimensional fibers at least one of which is of Kähler type, then \(X\) is globally conformally Kähler or biholomorphic, up to finite covers, to a small deformation of a Vaisman manifold (i.e., a mapping torus over a circle, with Sasakian fiber). As a consequence, we show that the product of a compact non-Kähler LCK and a compact Kähler manifold cannot carry a LCK metric.


Locally conformally Kähler manifold Holomorphic submersion Vaisman manifold 

Mathematics Subject Classification (2010)




Liviu Ornea and Victor Vuletescu are partially supported by CNCS UEFISCDI, Project Number PN-II-ID-PCE-2011-3-0118. All authors thank the anonymous referee for carefully reading their paper and for his very useful comments.


  1. 1.
    Barth, W.P., Hulek, K., Peters, C.A.M., Van de Ven, A.: Compact complex surfaces. 2nd edn. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics. Springer-Verlag, Berlin (2004)Google Scholar
  2. 2.
    Belgun, F.A.: On the metric structure of non-Kähler complex surfaces. Math. Ann. 317, 1–40 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brunella, M.: Locally conformally Kähler metrics on Kato surfaces. Nagoya Math. J. 202, 77–81 (2011)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Dragomir, S., Ornea, L.: Locally conformal Kähler geometry, Progress in Mathematics 155. Birkhäuser, Boston, Basel (1998)Google Scholar
  5. 5.
    Gauduchon, P., Ornea, L.: Locally conformally Kähler metrics on Hopf surfaces. Ann. Inst. Fourier 48, 1107–1127 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gini, R., Ornea, L., Parton, M., Piccinni, P.: Reduction of Vaisman structures in complex and quaternionic geometry. J. Geom. Phys. 56(12), 2501–2522 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Fischer, W., Grauert, H.: Lokal-triviale familien kompakter komplexer mannigfaltigkeiten. Nachr. Akad. Wiss. Göttingen Math. Phys. Kl. II, 89–94 (1965)MathSciNetGoogle Scholar
  8. 8.
    Ianuş, S., Ornea, L., Vuletescu, V.: Holomorphic and harmonic maps of locally conformal Kähler manifolds. Boll. Un. Mat. Ital. A (7) 9(3), 569–579 (1995)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Marrero, J.C., Rocha, J.: Locally conformal Kähler submersions. Geom. Dedicata 52(3), 271–289 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Oeljeklaus, K., Toma, M.: Non-Kähler compact complex manifolds associated to number fields. Ann. Inst. Fourier (Grenoble) 55(1), 161–171 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ornea, L., Verbitsky, M.: Structure theorem for compact Vaisman manifolds. Math. Res. Lett. 10, 799–805 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ornea, L., Verbitsky, M.: A report on locally conformally Kähler manifolds. Contemp. Math. 542, 135–150 (2011)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Ornea, L., Verbitsky, M.: Automorphisms of locally conformally Kähler manifolds. Int. Math. Res. Not. 4, 894–903 (2012)MathSciNetGoogle Scholar
  14. 14.
    Ornea, L., Verbitsky, M.: Topology of locally conformally Kähler manifolds with potential. Int. Math. Res. Not. 4, 717–726 (2010)Google Scholar
  15. 15.
    Ornea, L., Verbitsky, M.: Locally conformal Kähler manifolds with potential. Math. Ann. 348, 25–33 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Ornea, L., Verbitsky, M., Vuletescu, V.: Blow-ups of locally conformally Kähler manifolds. Int. Math. Res. Not. (to appear) arxiv:1108.4885. doi: 10.1093/imrn/rns128
  17. 17.
    Parton, M., Vuletescu, V.: Examples of non-trivial rank in locally conformal Kähler geometry. Math. Z. 270, 179–187 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Tsukada, K.: The canonical foliation of a compact generalized Hopf manifold. Differ. Geom. Appl. 11(1), 13–28 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Vaisman, I.: On locally and globally conformal Kähler manifolds. Trans. Am. Math. Soc. 262, 533–542 (1980)MathSciNetzbMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Liviu Ornea
    • 1
    • 2
  • Maurizio Parton
    • 3
  • Victor Vuletescu
    • 1
  1. 1.Faculty of MathematicsUniversity of BucharestBucharestRomania
  2. 2.Institute of Mathematics “Simion Stoilow” of the Romanian AcademyBucharestRomania
  3. 3.Dipartimento di ScienzeUniversita di Chieti—PescaraPescaraItaly

Personalised recommendations